MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON UNITY TOTAL PLUS POSTERIOR PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON UNITY TOTAL PLUS POSTERIOR PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065000331
Medical Device Problem Codes Suction Problem (2170); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported that lost vacuum multiple times during surgery.The procedure type was unknown.The surgery was completed by replacing with new cassette.There was no patient impact.This report pertains to cassette involved in this reported event.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The sample was not received at the investigating site for this complaint report; visual inspection or functional testing could not be conducted.Clinical information review: it was reported during a case where the demo unit was being used, where there was a loss in ¿vacuum mode¿ multiple times before and after reported cassette.System messages (sm) displayed which gave the instructions to replace the items.The case was completed without patient harm.Additional related information was not provided.Operators manual offers informant on this issue: in aspiration flow mode, the console uses the peristaltic pump.Suction panel in flow mode one vacuum power toggle ¿ enables or disables the suction function.Two intelligent aspiration icon ¿ indicates whether intelligent aspiration is on or off.Three vacuum parameter ¿ opens the vacuum dialog box.Four aspiration flow parameter ¿ opens the aspiration flow dialog box when selected.Note: the aspiration flow dialog box includes an additional toggle for intelligent aspiration.Turn on intelligent aspiration to display aspiration flow as zero or near zero when the vacuum limit is set to 700+ and full occlusion is detected.Five message ¿ indicates if there is an occlusion, reflux, or vent issue.Note: l always monitor the fill state of the fluidics management system (fms) drain bag during operation.L during aspiration, ensure the fms aspiration line does not have bubbles.L if the system has low flow, release the treadle.L when the vacuum feature is enabled, the tone generated by the console varies in pitch relative to vacuum strength.For instance, a higher pitch may indicate a flow restriction.The investigation conducted a non-conformance review of the reported lot number.No relevant deviations were identified, all corresponding production release specifications defined in the device master record were met.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.No further investigative or manufacturing actions are warranted at this time due to the product not being returned to the manufacturing site for testing.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all company products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
UNITY TOTAL PLUS POSTERIOR PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23025663
Report Number1644019-2025-03357
Device Sequence Number15878461
Product Code LRO
UDI-Device Identifier00380650003317
UDI-Public(01)00380650003317(17)270228(11)250326(10)17AH53
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065000331
Device Lot Number17AH53
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/19/2025
Supplement Date Received by Manufacturer11/07/2025
Initial Report FDA Received Date09/11/2025
Supplement Report FDA Received Date12/02/2025
Date Device Manufactured03/26/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNITY VCS CONSOLE.
Patient SexUnknown